A CAT scan revealed a 1.5 cm mass in my duodenum (sp?) that was subsequently biopsied, but the findings were inconclusive because they couldn't get an adequate sample. I also have a very small mass in one lung that is undiagnosed. I'm scheduled for a different kind of biopsy in a month after which they intend to remove the mass. Last winter, I lost 24 lbs in a month and a half - which brought my weight down to 84 lbs. I have been experiencing flushing of the face, hands, arms and upper torso for 6-7 mos. I have had three episodes of severe stomach pain, 6 hours of vomiting and diareha (sp) in the past month. I've had the 24 urine test twice and seen an endocronogist who gave me a blood test which revealed low gastrin - my dr. thinks high levels of histamines released due to low gastrin iis causing the flushing, etc. and prescribed cetrizine and ranitidine which I'm very afraid of starting because of the side effects. I've been diagnosed 30 years ago with manic depression for which I take 300 mg of bupropion SR. Read several articles on histamines and am surprised at the number of diseases, including several mental illnesses, that are affected by high levels of histamines. Any suggestions?
Welcome to the MedHelp forum!
For flushing in upper part of body, consult a gynecologist. A female hormone panel including LH, FSH, prolactin, estrogen, progeterone; thyroid profile, complete blood count, kidney function test, urine routine and microscopic and stool test should be done.
Unintentional and unexplained weight loss is definitely not good. There are many causes like worms in stool, depression, anorexia nervosa, AIDS, cancers especially colon cancers, drug abuse, infections and loss of appetite. Loss of appetite can again be due to certain medications, drug abuse, depression, AIDS, acute and chronic infections, cancers and hypothyroidism. Either you do not eat well or there is increased metabolism as in hyperthyroid states, HIV, cancer etc. Poor absorption as in irritable bowel syndromes and malabsorption syndromes too is possible. Malabsorption syndromes are seen in intestinal tuberculosis, HIV, tropical sprue, parasites in stool and Whipple’s Disease. Diabetes too can be the cause.
Consult an internal medicine specialist or your PCP. Discuss these possibilities with your doctor. A comprehensive investigation is required keeping all the points in mind.
Hope this helps. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.